This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking 40 mg of paxil every night for three months now. Before, when I was very depressed, I had interest in sex and had no trouble reaching an orgasm, at least 3-4 times a week. When I was on 20 mg it was difficult but not impossible. Now that I am on 40 mg daily it is almost impossible and I usually don't want to bother because it is so difficult to achieve and is not much fun when I get there. I am happier in a lot of other ways but am frustrated by this side effect. I am reluctant to change medications because I am afraid a different one won't work as well and I don't want to ever go back to the black hole where I was before. Question: what is the biochemical action that results in this side effect? I would think that someone who is not depressed would have better sex, not worse? Why does inhibiting the reuptake of seretonin effect me this way?
SSRI related sexual dysfunction is fairly common. The additon of Wellbutrin SR, Buspar and somtimes Ritalin are some of the possible medications that may improve your situation. Please discuss this issue further with your psychiatrist. It may also be helpful to search this forums archives using sexual dysfunction as a keyword.
I too have been struggling with inhibited ejaculation while on Paxil. I went to see may Doc, and he said we can cut the dose (which I did), or try Viagra ( which I did). Don't waste your time with the Viagra if you have no trouble getting an erection. An erection is easy for me -- ejaculation is not. In the past 6 months I've cut my dosage down from 60mg to 40mg with no significant result. I have now cut it down to 20mg, and although not the perfect solution, I am at least able to achieve orgasm maybe 40% of the time. I absolutly HATE this side effect of the drug. I would really like to know the physiological reasons why this occurs with people taking Paxil. To me, it feels like some sort of contsriction emanating from the region of my Paraneum.
As a woman, I empathize. I have never been the same since I took Prozac for 3 months, some years ago. It stopped me in my tracks and I have never recovered to my previous ability. I have been on other medications, so some of it may be coming from them, too. It is a terrible loss. I feel like I traded depression relief for loss of my sexual self.
I had this problem. I went from low libido to none. It wasn't a problem when I was single but when I became involved with someone I talked to my dr. and welbutrin was added which in my case took care of that side effect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.